In the late afternoon all the anxiety that had been building came to the point of being unbearable. So, I took a klonopin. Half an hour later, no difference. I thought, well, take another and I did. Still nothing. So I took another.
Finally, everything began to ebb away and I could at least sit still and stop picking on myself. I finished up a few things and headed off to bed where I fell blissfully asleep.
I was more than a little hungover today, bumping into things and walking from one end of the apartment to another for reasons I couldn't remember. I made myself walk to church because I though that it wouldn't be a good idea to drive. I dropped my music at least six or seven times this morning; I'm glad none of it went sailing down from the choir loft onto unsuspecting parishoners' heads. I've been fatigued and wobbly all day but quite relaxed. I sang much better this morning than I usually do - less worried about accidentally squeaking on the high notes, I suppose.
Then, too, I've had the less fun side effects. They don't always pop up when I take klonopin but they did this time. I kept getting tearful over all manner of things in the afternoon. I felt leaden and a little depressed for a few hours. I don't know why that will sometimes happen with klonopin and sometimes not. Most times not, really, now that I've been taking it a while.
When I was first out of the hospital I took 2.5 mgs a day, spread out. I could hardly walk but for the first time in years I wasn't eaten up by anxiety and self-loathing. Since then I've weaned off to the point of taking a half milligram every now and again. I take it in bursts, usually. I took one every day for the first week and a half of school to stop myself building up place-associated anxiety. Now that school is familiar again and not full of fearful recent impressions, I've stopped taking it.
When I took three of them yesterday (ssh. . .don't tell my psychiatrist I did that) I reasoned to myself that I used to take more than that on a daily basis and that therefore it was unlikely to have too much of an effect. I was so wrong. My tolerance did slip away; very, very far away. I will not be doing that again in a hurry. I suppose I might if I really enjoyed the 'stoned' feeling of it, but then, if I did enjoy such feelings I would probably have continued to take seroquel or geodon!
Was it worth it? I don't know. I did run through most of my first response anti-anxiety activities: bath, mint or other herbal tea, walk, pleasant errand, and the usual cure-all of distraction by dvd or NPR. However, I was too distracted to be distracted and I let the kettle boil over. I also tried the phone a friend option but it being Saturday night, I hadn't much luck with that.
It was worth it in that I didn't get to the point of a full blown, banging on the walls, decorating my legs with insults in ink kind of panic attack. It was too much hangover/side effect-wise.
Now I just wish I could figure out where that one came from.